Hail, Columbia
- When
- June 2, 1:18 PM EST
- Where
- Columbia County, Kinderhook
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.400, -73.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 2, 11:05 AM EST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1205 PM EDT WED JUN 2 2004 .DISC...WILL UPDATE FORECASTS TO REFLECT A LOWER THREAT OF SHOWERS/TSTMS FOR MOST ZONES. BASED ON CURRENT TRENDS...BEST THREAT FOR NUMEROUS SHWRS/TSTMS IS ACROSS SOUTHERNMOST SIX COUNTIES. FRONTAL BOUNDARY HAS ALREADY SLIPPED FAR ENOUGH SOUTH...OR WILL DO SO BY EARLY THIS AFTERNOON...TO STABILIZE ATMOSPHERE FURTHER NORTH. WILL ONLY INCLUDE LIKELY POPS IN THOSE SOUTHERN SIX COUNTIES...AND CHANCE POPS FURTHER NORTH. WILL ALSO REMOVE THE CHANCE OF TSTMS FROM THE NORTHERN THIRD OF THE REGION. MAGLARAS .........................PREVIOUS DISCUSSION....................... .SHORT TERM...WK WMFNT FM SFC LOW NR YUL TO E ADRDKS TO NR NYC. THIS FEATURE IS GRADUALLY LIFTING NE AS UPR FLOW IS BCMG MR SW OVRNT. MEANWHILE CDFNT FM ST LAWRENCE VLY TO LP MICHIGAN. ATTM MUCH OF FCA IS IN WM SECTOR OR NR A FRONT...AND SCT -SHRA AND TSRA ARE ONLY NOW DIMINISHING FOR THE NIGHT...AWAITING THE NEXT DIURNAL CYCLE WHICH BEGINS AT THIS WONDERFUL TIME OF THE YEAR WITH A 530 AM OR SO SUNRISE. MDLS CAPES TAKE OFF TO 300-500 J/KG THIS MRNG...WHILE HELICITY VALUES OF 100-150 MUCH OF DAY IN SE ZNS. BOTH ETA AND GFS WORK THE CDFNT SE TO NR OR S OF A BRATTLEBORO VT TO IPT LINE BY 18Z. THEN SOUTH TO THE COAST BY EVNG. MEANWHILE VIG JET MAX AND ASSOC VORT MAX RACES ACRS S QUE JUST N OF NY AND VT BDRS THIS MRNG. SO TDY BRINGS VRBL CLDS...MR -SHRA AND TSRA. THE SHOW STARTS EARLY...WITH THE INTENSITY INCRNG THRU THE MID MRNG...AND BY AFTERNOON MST OF THE ACTIVITY IN THE SE ZNS. ENDING IN THE S THIS EVNG. .LONGER TERM...TNGT FAIRLY DEEP 500 HPA TROF RMNS OVER NE US AND IS STRENGTHENED BY YET ANOTHER DIGGING SHORT WV. HWVR BY 12Z SFC LOWS ARE IN THE CANADIAN MARITIMES AND DRYER AMAS HAS SPREAD INTO W HALF OF NYS. THU SFC HI PRES BUILDS INTO GRTLKS RGN...AND SKIES CLR ACRS THE FCA. THE AVN IS MAYBE 3-6 HRS SLOWER THAN THE ETA AS IT DIGS A MUCH DEEPER CUTOFF AT 500 HPA AND MR PCPN THU MRNG. THINK ITS OVERDONE GIVEN THE SEASON...BUT WILL GO WITH GRAD DCR IN CLDS AND KEEP A CHC OF -SHRA N. REGARDLESS THU NT INTO SUN RIDGE ACRS NE SHOULD KEEP RGN FAIR AND DRY. A FEW POTENTIAL GLITCHES ARE A CSTL LOW THE AVN DEVELOPS RIGOROUSLY OVR THE CAROLINAS FRI AND MVS NE SAT...BUT EVEN IT KEEPS THE FEATURE TO OUR SOUTH AND EAST. THE ETA IS MUCH WEAKER AND FURTHER S W/THE FEATURE. THE AVN ALMOST LOOKS LIKE A CONVECTIVE FEEDBACK. THE OTHER LONGER TERM GLITCH WILL BE LATE SUNDAY WHEN WAA WILL SPREAD CLDS FM OH VLY N WARD. WL LEAVE OUTER PERIODS OF EFP ALONE FOR NOW...BUT WILL TAKE POPS OUT OF SAT NT AND SUN. .AVIATION...A COMBINATION OF MVFR/VFR CIG/VSBY CONDITIONS WILL PREVAIL FOR MUCH OF THE TIME THROUGH 22Z DUE TO -SHRA/TSRA OR FOG AT KGFL/KALB/KPOU...THERE WILL BE PERIODS OF IFR CONDITIONS ESPECIALLY THIS MRNG. CNDTNS WL IMPROVE FM N TO S DURG THE AFT AS THE SHRA/TSRA SHIFTS S AND E. KPOU HAS BEST CHC OF STG WND GUSTS THIS AFT FM TSRA AND HAVE ADDED TEMPO 29025G40KTS TO KPOU TAF THIS AFT. ACTVTY SHLD BE S OF RGN BY THIS EVNG. .HYDROLOGY...ISOLATED SHOWER OR THUNDERSTORM ACTIVITY CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING THROUGH TODAY. BUT WITH INCRNG MID LEVEL FLOW AND STEADY MVMT OF FRONTAL SYSTEM STORMS SHOULD MV 20-30KTS. REST OF WEEK INTO WEEKEND WILL BE DRY...SO RIVERS WILL RECEDE. .ALY...NONE. SNYDER QUINLAN -AVN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 715 AM EDT WED JUN 2 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY ISOLATED SEVERE THUNDERSTORMS POSSIBLE ESPECIALLY IN SOUTHEASTERN NEW YORK AND SOUTHWESTERN NEW ENGLAND. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 212 PM EDT WED JUN 2 2004 NYZ053-054-060-061-021845- ...A STRONG THUNDERSTORM IN COLUMBIA AND RENSSELAER COUNTIES... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED NEAR VALATIE...OR ABOUT OVER CHATHAM...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... NEW LEBANON AND 6 MILES SOUTH OF STEPHENTOWN BY 235 PM EDT
The Albany radar (KENX), 36 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410374.